Missouri, 2004Flash Flood in Missouri, May 1, 2004
May 1, 2004 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 1, 1:45 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, May 1, 1:45 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 AM CDT SAT MAY 1 2004
.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWS COLD FRONT SITUATED JUST NORTHWEST OF
THE NW PERIPHERY OF THE PAH CWA. CURRENT REG RADAR LOOP SHOWS A
COUPLE LINES OF CONVECTION FIRING OVER SEMO SIL AND SWIN. THIS COULD
BE IN RESPONSE TO 30 KNOT LLJ PUSHING OUT AR AND SOME MOISTURE
POOLING FROM PREVIOUS MCS...AS PER SWOMCD. SAT IR PICS SHOW CLOUD
TOPS > -70C UPSTREAM.
MODELS INITIALIZED REASONABLY WELL WITH SYNOPTIC FEATURES AND ALL
AGREE TODAY INTO THIS EVENING IS BEST CHC OF SVR AND FFW. ALTHOUGH
MODEL QPF IS NOT OVERLY IMPRESSIVE...PRECIP RATES OVER THE PAST
COUPLE EPISODES HAVE BEEN AVG BETWEEN 1 AND 2 INCHES. STORM TOTALS
EXCEEDING 3 INCHES IN SOME LOCATIONS. ALL THIS WITHOUT A MAJOR
SURFACE BASED SYNOPTIC FEATURE. NOW FOR TODAY WE WILL HAVE THE BEST
RH COMBINED WITH A FRONTAL BOUNDARY...AND UPPER LEVEL SUPPORT. THUS
A FFA HAS BEEN ISSUED FOR CWA THROUGH THIS EVENING...REF SDFFFAPAH
... IN ADDITION WITH ALL THESE PARAMETERS PHASING OVER PAH CWA TODAY
WOULD EXPECT THE POSSIBILITY FOR SVR ESPECIALLY THIS AFTN OVER THE
SE PORTIONS...REF SWODY1...
FOR TNGT BOTH ETA AND GFS SOLUTIONS ADVERTISE DRY CONDITIONS AFT
MIDNGT. THUS...WILL FOLLOW THAT TREND. WILL PULL POPS AFTER MDNGT
TNGT AND KEEP SUNDAY DRY. WILL MAINTAIN CHCS OVERNIGHT SUNDAY NIGHT
THEN DRY IT OUT AGAIN MONDAY AFT 12Z. WILL NOT INTRODUCE POPS FOR
TUE ATTM. WILL KEEP THE REST OF THE FCST DRY.
USED A MIX OF MAV/FWC SHORT TERM AND AGAIN WARMED THINGS UP IN
EXTENDED TO BETTER REFLECT LATEST MEX.
THANKS TO SURROUNDING FOS FOR ALL THE COORD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FFA THROUGH THIS EVENING ENTIRE AREA.
IN...FFA THROUGH THIS EVENING ENTIRE AREA..
KY...FFA THROUGH THIS EVENING ENTIRE AREA..
MO...FFA THROUGH THIS EVENING ENTIRE AREA..
&&
KH
Hazardous weather outlook, May 1, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT SAT MAY 1 2004
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-020802-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
...A FLOOD WATCH IS IN EFFECT FOR THE QUAD STATE THROUGH THIS
EVENING...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE QUAD STATE
THROUGH THIS EVENING. DAMAGING WINDS...LARGE HAIL...AND FLOODING
RAINS WILL BE THE MAIN THREATS WITH TODAYS STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF SHOWERS SUNDAY NIGHT...OTHERWISE IT WILL BE DRY
THROUGH THE REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR TODAY THROUGH THIS EVENING.
In the hours before
Local storm report, May 1, 1:37 AM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
237 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 5 S POSEYVILLE 38.10N 87.78W
05/01/2004 POSEY IN LAW ENFORCEMENT
6 TO 8 INCHES OF WATER OVER HWY 165 NORTH OF INDIANA
STATE HWY 66.
&&
NADOLSKILocal storm report, May 1, 1:48 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
248 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 5 NNW DARMSTADT 38.16N 87.61W
05/01/2004 VANDERBURGH IN LAW ENFORCEMENT
WATER...AS MUCH AS 2 FEET IN SOME AREAS... OVER
INTERSTATE 64 FROM MILE MARKER 18 EAST TO MILE MARKER 25.
&&
MJNSpecial weather statement, May 1, 2:59 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
359 AM CDT SAT MAY 1 2004
MOZ076-086-087-100-107>112-114-011100-
BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-MISSISSIPPI MO-
NEW MADRID MO-PERRY MO-RIPLEY MO-SCOTT MO-STODDARD MO-WAYNE MO-
359 AM CDT SAT MAY 1 2004
A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST MISSOURI THROUGH
600 AM. THESE STORMS MAY PRODUCE GUSTY WINDS 35 TO 45 MPH. AT 355
AM...RADAR SHOWED THE LINE OF STORMS EXTENDED FROM NEAR VAN BUREN
TO DONIPHAN. THE STORMS WERE MOVING EAST NORTHEAST AT 35 MPH. CITIES
IN THE PATH OF THE STORMS INCLUDE POPLAR BLUFF...GREENVILLE...AS
WELL AS LAKE WAPPAPELLO.
IN ADDITION TO THE WIND...THE STORMS WILL PRODUCE HEAVY RAIN...
DANGEROUS LIGHTNING...AND POSSIBLY SMALL HAIL.
Flash Flood, Bollinger
- When
- May 1, 4:00 AM CST to 5:00 AM CST
- Where
- Bollinger County, Marble Hill
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
The fire department reported two inches of water over Highway 72 in Marble Hill.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 1, 20043 deaths · $30,000 · 1 in hail · 7 events
- Tornadoes and Flash Flooding in Texas, May 1, 20041 injured · $944,000 · F1 · 12 events
- Tornadoes and Hail in Mississippi, May 1, 2004$200,000 · F1 · 22 events
- Drought in Montana, May 1 to 31, 2004$990,000 · 3 events
- Tornado and Hail in Mississippi, May 1, 2004$60,000 · F1 · 3 events
- Flash Flood and Lightning Strike in Texas, May 1, 2004$125,000 · 2 events
- Tornado and Dust Devil in Iowa, May 1, 20045 injured · F0 · 2 events
- Tornado and Damaging Winds in Missouri, May 1, 2004$12,000 · F1 · 4 events
- Flash Flooding in Indiana, May 1, 2004$25,000 · 3 events
- Drought in Colorado, May 1 to 31, 200421 events
- Drought in North Carolina, May 1 to 31, 200416 events
- Drought in South Carolina, May 1 to 31, 200415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399089.